MAUDE Adverse Event Report: SOFIA FLOW PLUS 6F; PERCUTANEOUS CATHETER

SOFIA FLOW PLUS 6F; PERCUTANEOUS CATHETER
Model Number DA6125ST
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformance's associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for analysis.The investigation is currently underway.
 
Event or Problem Description
It was reported that during treatment for a carotid t occlusion, a sofia catheter felt jammed in a catheter when retracted.On a follow-up angiographic run, a distal marker was noted in the internal carotid artery.On inspection, the tip of the sofia was observed to have been detached.The tip of the sofia was retrieved with a stent triever.There was no reported harm to the patient.
 
Additional Manufacturer Narrative
Device ealuation: the physical evaluation of the returned catheter found the tip to be separated from the device with liner material still attached to the marker band and the distal end to be crushed and flattened with protruding coils.The separated tip is consistent with the information provided in the alleged product issue.The damage to the catheter is consistent with increased friction and could be associated with navigating the sofia catheter.The physical evaluation of the device alone could not determine the circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.The sofia ifu warnings state "do not advance or withdraw the device when excessive resistance is met until the cause of resistance is determined.".

Brand Name
SOFIA FLOW PLUS 6F
Common Device Name
PERCUTANEOUS CATHETER
MDR Report Key12105141
Report Number2032493-2021-00269
Device Sequence Number19846677
Product Code DQO
UDI-Device Identifier00812636020426
UDI-Public(01)00812636020426(11)191212(17)221130(10)191212587
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K150366
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberDA6125ST
Device Catalogue NumberDA6125ST
Device Lot Number191212587
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2021
Initial Date Received by Manufacturer 07/07/2021
Supplement Date Received by Manufacturer06/21/2021
Initial Report FDA Received Date07/01/2021
Supplement Report FDA Received Date07/21/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR